Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Set point confusion
Sep 10, 2005

Dr. Pierone, First I'd like to compliment you for giving persons living with HIV so much hope. I tested + in April with a vl>1M. It had dropped to 250,000 after 1 month, but was still at 247,000 after four months. It's making me crazy thinking that this is the set point, but since I recently started meds, I won't know. My CD4 count was 500, CD4%=27, vl=243,000 before treatment. Could my vl have possibly gone down more, and was my decision to start treating premature? Thank you in advance.

Response from Dr. Pierone

Thank you for your kind words. It sounds like you decided to go on HAART because of a persistently high viral load following primary infection. It is possible that the viral load could have gone down more on its own and we don't know if the decision to start was premature (although some treatment guidelines would suggest deferring therapy). You can't be faulted for making the choice to start therapy and many doctors/patients would do the same

Implicit in the principle of a set point, is the premise that when one stops antiretroviral therapy, levels will return to this point. So in the future, if and when you decide to stop therapy, you will see what the set point turned out to be. One of the hopes of early aggressive therapy for HIV infection is that it might change the set point for the better. Hope that this helps and best of luck to you.



Previous
want to see a Dentist
Next
Wow, David

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement